Alert archive / West Virginia / Wind Advisories in 2019

Wind Advisory 7, NWS Charleston, WV

April 14, 20194 states

NWS Charleston, WV issued this wind advisory at Apr 14, 2019, 6:26 AM EDT for 4 states. It took effect at Apr 14, 2019, 12:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 6:26 AM EDT (10:26 UTC)
In effect from
Apr 14, 2019, 12:00 PM EDT
Expired
Apr 15, 2019, 2:35 PM EDT
In force
27 hr
Issued by
NWS Charleston, WV
All 24 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Wayne County, WV, Webster County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 23 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WWUS71 KRLX 141026
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
626 AM EDT Sun Apr 14 2019

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034-515>520-522-
141800-
/O.NEW.KRLX.WI.Y.0007.190414T1900Z-190415T0100Z/
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-Clay-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Southeast Webster-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, 
Charleston, South Charleston, Saint Albans, Williamson, Logan, 
Chapmanville, Man, Madison, Clay, Mullens, Oceana, Pineville, 
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, and Richwood
626 AM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EDT
THIS EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 3 PM this afternoon to 9 PM EDT
this evening.

* WINDS...Southwest 20 to 30 mph with gusts around 45 mph.

* TIMING...Strongest winds occurring mid to late afternoon and
  early evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ523-526-141800-
/O.NEW.KRLX.WI.Y.0007.190414T1900Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
626 AM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EDT
MONDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 3 PM this afternoon to 7 PM EDT
Monday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Strongest winds occurring late this afternoon and
  evening, and then strengthening further on Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

VAZ003-004-WVZ033-141800-
/O.NEW.KRLX.WI.Y.0007.190414T1600Z-190415T0100Z/
Dickenson-Buchanan-McDowell-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
and War
626 AM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from noon today to 9 PM EDT this
evening.

* WINDS...South 15 to 25 mph with gusts around 45 mph. Strongest
  on ridgelines.

* TIMING...Strongest winds occurring midday and afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
774 
WWUS71 KRLX 141923
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
323 PM EDT Sun Apr 14 2019

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034-515>520-522-
150100-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T0100Z/
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-Clay-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Southeast Webster-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, 
Charleston, South Charleston, Saint Albans, Williamson, Logan, 
Chapmanville, Man, Madison, Clay, Mullens, Oceana, Pineville, 
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, and Richwood
323 PM EDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WINDS...South 15 to 20 mph with gusts up to 45 mph.

* TIMING...Strongest winds occurring mid to late afternoon and 
  early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

WVZ523-526-150330-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
323 PM EDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT MONDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* TIMING...Strongest winds occurring late this afternoon and 
  evening, and then strengthening further on Monday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

VAZ003-004-WVZ033-150100-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T0100Z/
Dickenson-Buchanan-McDowell-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
and War
323 PM EDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WINDS...South 15 to 25 mph with gusts up to 50 mph.

* TIMING...Strongest winds occurring midday and afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
644 
WWUS71 KRLX 150058
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
858 PM EDT Sun Apr 14 2019

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034-515>520-522-
150200-
/O.EXP.KRLX.WI.Y.0007.000000T0000Z-190415T0100Z/
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-Clay-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Southeast Webster-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, 
Charleston, South Charleston, Saint Albans, Williamson, Logan, 
Chapmanville, Man, Madison, Clay, Mullens, Oceana, Pineville, 
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
Birch River, and Richwood
858 PM EDT Sun Apr 14 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

Outside of thunderstorms, wind gusts are generally in the 20 to 30
mph range. Thus, will allow the wind advisory to expire as
scheduled.

$$

VAZ003-004-WVZ033-150200-
/O.EXP.KRLX.WI.Y.0007.000000T0000Z-190415T0100Z/
Dickenson-Buchanan-McDowell-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
and War
858 PM EDT Sun Apr 14 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

Outside of thunderstorms, wind gusts are generally in the 20 to 30
mph range. Thus, will allow the wind advisory to expire as
scheduled.

$$

WVZ523-526-150900-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
858 PM EDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT MONDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...Strongest winds occurring tonight into Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
577 
WWUS71 KRLX 150758
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
358 AM EDT Mon Apr 15 2019

WVZ523-526-151600-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
358 AM EDT Mon Apr 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...through Monday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
529 
WWUS71 KRLX 151601
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1201 PM EDT Mon Apr 15 2019

WVZ523-526-152300-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1201 PM EDT Mon Apr 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...through Monday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph for
more an hour, or wind gusts of 46 to 57 mph for any duration are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
797 
WWUS71 KRLX 151835
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
235 PM EDT Mon Apr 15 2019


WVZ523-526-151945-
/O.CAN.KRLX.WI.Y.0007.000000T0000Z-190415T2300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
235 PM EDT Mon Apr 15 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.

Winds will continue to gust to 40 mph across the highest
elevations until this evening, but will remain below advisory
criteria.

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-160245-
/O.NEW.KRLX.FR.Y.0001.190416T0400Z-190416T1300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo,
Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley,
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, and Belington
235 PM EDT Mon Apr 15 2019

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM EDT
Tuesday.

* TEMPERATURES...As low as 35.

* TIMING...After Midnight through early Tuesday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that areas frost is expected. Sensitive 
outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 6:08 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 14, 6:08 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
608 AM EDT Sun Apr 14 2019

.SYNOPSIS...
Very warm and breezy today with some rain this morning.
Powerful cold front moves through this afternoon and tonight
with numerous severe storms possible. High pressure returns for
the start of the new work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 603 AM Sunday...

Have increased POPs for the early/mid morning hours. Warm front
is beginning to move northward across the southern half of the
CWA with elevated convection developing to the north and west of
the boundary a little faster than expected. Have also adjusted
hourly temps a bit.

As of 400 AM Sunday...

...FIRST SUBSTANTIAL SEVERE WEATHER THREAT OF THE SPRING EXISTS
THIS AFTERNOON AND EVENING...

Variety of weather hazards to deal with today.

Elevated convection is CURRENTLY developing across the western
CWA as a warm front tries to lift north and a glob of H5
vorticity advects across. Showers and a few thunderstorms should
spread ENE across the CWA throughout the morning hours. Some
small hail could occur with the elevated convection this
morning, but no severe weather is expected this morning.

Once the warm front lifts north across the CWA, a lull in precip
is expected to occur from roughly late morning and into the
afternoon. Warm southerly low level flow is prog to increase at
that time with some sunshine occurring if enough mixing can
occur. Breezy conditions should also develop by mid to late
afternoon.

The lull in precip and increase in WAA will allow for an
increase in instability values with both SBCAPE and MUCAPEs
prog to be around 1000 to 1500 j/kg by late afternoon. At the
same time, wind fields aloft will be strengthening. Combination
of the modest to decent instability and strengthening wind
fields should result in rapid convective development by mid
afternoon. Timing and placement of convective initiation
remains a little uncertain as some guidance suites develop
stronger convection across SE OH/NE KY while other suites hold
off and initiate convection farther east across West Virginia.
Regardless, once convection starts to develop, it should
strengthen rather fast.

Once deep convection develops, all available guidance suites
agree that there should be at least some severe weather in the
CWA. Initial convective mode may be scattered clusters of
strong to severe storms, but the storms should quickly merge
into a rather potent linear line and wind fields in the
atmospheric column before more unidirectional. Areas of strong
damaging thunderstorm winds are likely as DCAPEs are prog to
average between 800 and 1000 j/kg. Ensemble and CAM variables
indicate the potential for a few larger and longer swaths of
damaging winds across areas that are roughly along/north of
I-64 and along/west of I-79. Regardless, an "Enhanced Risk" of
severe weather has been outlooked by the SPC for the entire RLX
CWA, indicating that numerous severe storms are possible. A few
severe hail stones may occur, but lack of greater instability
should preclude a more significant hail threat. Brief tornadoes
may also occur, especially on the leading edge of any
enhancements along the line of storms...and also if any discrete
cells can develop before the line becomes more organized.

Timing of severe weather:

Early to late afternoon for SE OH, Far NE KY, and far western
WV. Late afternoon and through the evening for much of WV and SW
VA...although the threat will end from west to east as the
evening progresses.

Severe weather threats ranked from greatest threat to lesser
threat:

1. Damaging winds (isolated locally intense damaging winds).
2. Locally heavy rainfall (especially across the northern and
eastern halves of West Virginia.
3. Few large hail occurrences.
4. Brief tornado.

Scattered lighter showers will then be possible overnight as
cold air advection develops/strengthens.

Of note, future forecast shifts may need to consider a Wind
Advisory for this afternoon and evening for portions of the CWA.
The amount of synoptic wind potential will depend on how much
sunshine/warming is able to occur today, and what time
convection initiates.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 215 AM Sunday...

Frontal boundary to the east of the CWA at the start of the
period, along with bulk of convective activity. Strong CAA and a
tight pressure gradient will combine to create windy conditions
on Monday, and expect the possibility for a wind advisory across
the higher terrain of the northern mountains on Monday to
account for this. Will highlight in HWO.

Drier, and gradually warmer Tuesday and Wednesday, as high
pressure and upper ridging take hold across the area.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 215 AM Sunday...

Another strong low pressure system will affect the area mainly
Friday into Saturday, with another round of showers and
thunderstorms, with heavy downpours due to deep moisture fetch
from Gulf of Mexico.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
As of 600 AM Sunday...

Convection to be primary aviation wx impact for this TAF
package. Large swatch of SHRA and iso TSRA will spread across
most aerodromes this morning, although some diminishment of
areal coverage of precip may occur by mid to late morning. VFR
should prevail, but VSBYs may briefly be reduced under the
heaviest precip.

More of a concern will be expected strong to severe convection
this afternoon and evening. Uncertainty exists regarding timing
and placement of strongest convection. Have continued prob30
mentioning of best timing of strong convection, with tempo
groupings being needed in the 18z TAF package. All aerodromes
will likely have impacts from convection this afternoon and
evening.

Warm front is moving northward with breezy and gusty SSWrly
surface winds developing during the day, becoming blustery from
the west tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z
MONDAY...

FORECAST CONFIDENCE: High on prevailing flight rules. Medium
regarding timing of precip.

ALTERNATE SCENARIOS: Adjustments to timing of convection likely
in future TAF packages and amendments. Greater converage of
precip this morning may also occur than currently indicated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H

AFTER 12Z MONDAY...
IFR possible in a few showers and possible stratus on Monday,
especially in the mountains. IFR in showers and thunderstorms by
Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...HART/SL
NEAR TERM...HART
SHORT TERM...SL
LONG TERM...SL
AVIATION...HART
Hazardous weather outlook, Apr 14, 5:03 AM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Charleston WV
503 AM EDT Sun Apr 14 2019

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-150900-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
503 AM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

...Numerous severe storms possible this afternoon and evening...

The Storm Prediction Center has indicated there is an Enhanced Risk
of severe weather for the entire region this afternoon and evening.
A few thunderstorms may occur this morning, with small hail being
possible. However, severe weather is not expected until this
afternoon. Strong to severe storms are expected to develop in the
afternoon and gradually merge into a line of thunderstorms.
Damaging winds will be the primary severe weather threat, although
a few severe hail stones and even a brief tornado may also occur.
Locally higher rainfall could lead to high water impacts as well.

In addition to the severe weather threat, a period of breezy to windy
conditions may occur by late afternoon and tonight. A Wind Advisory
may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds may occur Monday across the higher mountainous terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:24 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Lawrence36 min
Apr 14, 5:47 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne28 min
Apr 14, 6:05 PM EDTSpecial Weather StatementRLXWayne40 min
Apr 14, 6:51 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wyoming54 min
Apr 14, 7:07 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan23 min
Apr 14, 7:33 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 2 more42 min
Apr 14, 7:40 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more50 min
Apr 14, 7:47 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh, Wyoming58 min
Apr 14, 4:17 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton43 min
Apr 14, 4:54 PM EDTSpecial Weather StatementRLXPerry36 min
Apr 14, 5:16 PM EDTSpecial Weather StatementRLXAthens, Vinton44 min
Apr 14, 5:37 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Vinton23 min
Apr 14, 5:56 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington34 min

Nearby

Wind Advisories in West Virginia, 2019Wind Advisories in Kentucky, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.